Indian Journal of Pathology and Microbiology
Home About us Instructions Submission Subscribe Advertise Contact e-Alerts Ahead Of Print Login 
Users Online: 857
Print this page  Email this page Bookmark this page Small font sizeDefault font sizeIncrease font size
Year : 2006  |  Volume : 49  |  Issue : 1  |  Page : 29-31

Inappropriate platelet transfusion in a patient with ethylenediamine tetra- acetic acid (EDTA)--induced pseudothrombocytopenia.


Department of Pathology, Christian Medical College & Hospital, Ludhiana, Punjab

Correspondence Address:
N Kakkar
Department of Pathology, Christian Medical College & Hospital, Ludhiana, Punjab

Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 16625970

Rights and PermissionsRights and Permissions

Automated platelet counts in the laboratory may be fictitiously low at times and require manual confirmation. Ethylenediaminetetra-acetic acid (EDTA) in few patients and healthy individuals can induce platelet aggregation, giving rise to a spuriously low automated platelet count. This phenomenon which occurs due to the presence of IgG antibodies, if unrecognized, can result in incorrect diagnosis and consequent inappropriate treatment. We present a patient who received inappropriate platelet transfusion as a result of EDTA induced spurious thrombocytopenia.


[PDF Not available]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed595    
    Printed34    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    
    Cited by others 1    

Recommend this journal